Medications for Reye's Syndrome
About Reye's Syndrome: A sudden, sometimes fatal, disease of the brain (encephalopathy) with degeneration of the liver, occurs in children (most cases 4-12 years of age), comes after the chickenpox (varicella) or an influenza-type illness, is also associated with taking medications containing aspirin. The child with reye's syndrome first tends to be unusually quiet, lethargic (stuporous), sleepy, and vomiting. In the second stage, the lethargy deepens, the child is confused, combative and delirious. And things get worse from there with decreasing consciousness, coma, seizures, and eventually death. The prognosis (outlook) depends on early diagnosis and control of the increased intracranial pressure. Reye's syndrome is a good reason to have your child immunised against chickenpox and not give the child aspirin for fever.
There are currently no drugs listed for "Reye's Syndrome"
Learn more about Reye's Syndrome
Micromedex® Care Notes
Mayo Clinic Reference
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.